Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 71, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 20, 2017, 8:58 AM CDT for Ottawa County, Oklahoma. It took effect at May 20, 2017, 3:48 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 8:58 AM CDT (13:58 UTC)
- In effect from
- May 20, 2017, 3:48 PM CDT
- Expired
- May 22, 2017, 6:15 AM CDT
- In force
- 38 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 19.64 ft at May 20, 2017, 8:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
626 WGUS44 KTSA 201358 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 858 AM CDT Sat May 20 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-202158- /O.NEW.KTSA.FL.W.0070.170520T1515Z-170522T1200Z/ /COMO2.1.ER.170520T1515Z.170521T0600Z.170522T0600Z.NO/ 858 AM CDT Sat May 20 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * until Monday morning, or until the warning is cancelled. * At 8:30 AM Saturday, the stage was 14.16 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this morning and continue to rise to near 17.7 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-202158- /O.NEW.KTSA.FL.W.0071.170520T2048Z-170522T1115Z/ /QUAO2.1.ER.170520T2048Z.170521T1200Z.170522T0515Z.NO/ 858 AM CDT Sat May 20 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * from this afternoon to Monday morning, or until the warning is cancelled. * At 8:00 AM Saturday, the stage was 17.19 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late this afternoon and continue to rise to near 21.8 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
2 follow-up statements
624 WGUS84 KTSA 201951 FLSTSA Flood Statement National Weather Service Tulsa OK 251 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-210351- /O.CON.KTSA.FL.W.0070.000000T0000Z-170522T1200Z/ /COMO2.1.ER.170520T1655Z.170521T1200Z.170522T0600Z.NO/ 251 PM CDT Sat May 20 2017 The Flood Warning continues for The Neosho River near Commerce. * until Monday morning, or until the warning is cancelled. * At 2:30 PM Saturday, the stage was 15.45 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 17.7 feet Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-210351- /O.EXT.KTSA.FL.W.0071.170520T2130Z-170522T1115Z/ /QUAO2.1.ER.170520T2130Z.170521T1200Z.170522T0515Z.NO/ 251 PM CDT Sat May 20 2017 The Flood Warning continues for The Spring River near Quapaw. * until Monday morning, or until the warning is cancelled. * At 2:00 PM Saturday, the stage was 19.19 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late this afternoon and continue to rise to near 21.8 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
684 WGUS84 KTSA 210129 FLSTSA Flood Statement National Weather Service Tulsa OK 829 PM CDT Sat May 20 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-210929- /O.EXT.KTSA.FL.W.0070.000000T0000Z-170521T1930Z/ /COMO2.1.ER.170520T1655Z.170520T2300Z.170521T1330Z.NO/ 829 PM CDT Sat May 20 2017 The Flood Warning continues for The Neosho River near Commerce. * until Sunday afternoon, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 15.57 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by Sunday morning. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-210159- /O.CAN.KTSA.FL.W.0071.000000T0000Z-170522T1115Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 829 PM CDT Sat May 20 2017 The Flood Warning is cancelled for The Spring River near Quapaw. * At 8:00 PM Saturday, the stage was 19.64 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw crested below flood stage at 19.6 feet. The river will remain below flood stage. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 8:24 AM CDT, 34 minutes earlier.
Area forecast discussion, May 20, 8:24 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 824 AM CDT Sat May 20 2017 .DISCUSSION... Just sent a quick update. Radar shows cold front now extending from western Ottawa County, east of Tulsa, down toward McIntosh County. Cold front has also moved past McAlester with winds out of the west. Low clouds extend into western Oklahoma but we should see clearing later in the day from west to east. Cooler and drier air is moving in, with temps in the mid to upper 50s across central and northern OK. Removed all thunder from the forecast, as convection has moved into central Arkansas. We will still see patchy drizzle and light showers this morning with little to no accumulation in Tulsa and points north and west. We have continued areal flood warnings for 11 counties in the forecast area and have allowed all flash flood warnings to expire. There are many river flood warnings in effect with updates coming soon as new forecast data arrives. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 50 77 56 / 20 0 0 0 FSM 76 54 81 56 / 20 10 0 0 MLC 73 52 79 55 / 20 10 0 0 BVO 70 47 75 53 / 10 0 0 10 FYV 71 48 74 51 / 20 10 0 0 BYV 72 50 74 51 / 20 10 0 0 MKO 72 51 77 54 / 20 10 0 0 MIO 70 48 74 53 / 20 10 0 10 F10 71 52 77 55 / 20 0 0 0 HHW 77 57 81 58 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....30 CORFIDI
Hazardous weather outlook, May 20, 5:08 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 AM CDT Sat May 20 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 AM CDT Sat May 20 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms across far eastern Oklahoma and northwest Arkansas will be ending this morning. No additional severe weather is expected, but some flooding issues will continue early this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The next storm system will bring a chance of thunderstorms Monday and Tuesday. Moisture and instability look to be too limited to support any organized severe weather at this time. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 7 hr |
| May 19, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 47 min |
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 19, 7:22 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 50 min |
| May 19, 8:02 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 61 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 47 min |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Cherokee | 56 hr |
| May 19, 9:00 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 6 hr |
| May 19, 9:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| May 19, 9:09 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| May 19, 9:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| May 19, 9:50 PM CDT | River Flood Warning | TSA | Okmulgee | 5 days |
| May 19, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 39 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 6 hr |
| May 19, 10:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 19, 10:39 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 19, 11:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| May 20, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 58 min |
| May 20, 1:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more | 18 hr |
| May 20, 2:20 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| May 20, 2:48 AM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| May 20, 3:09 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| May 20, 4:13 AM CDT | River Flood Warning | TSA | LeFlore | 54 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 36 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Creek | 17 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 16 hr |
| May 20, 9:41 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Sequoyah | 18 hr |
| May 20, 2:39 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.